UNIGE document Scientific Article
previous document  unige:12434  next document
add to browser collection

Variable time step integration with symplectic methods

Published in Applied Numerical Mathematics. 1997, vol. 25, no. 2-3, p. 219-227
Abstract Symplectic methods for Hamiltonian systems are known to have favourable pro-per-ties concerning long-time integrations (no secular terms in the error of the energy integral, linear error growth in the angle variables instead of quadratic growth, correct qualitative behaviour) if they are applied with constant step sizes, while all of these properties are lost in a standard variable step size implementation. In this article we present a ``meta-algorithm'' which allows us to combine the use of variable steps with symplectic integrators, without destroying the above mentioned favourable properties. We theoretically justify the algorithm by a backward error analysis, and illustrate its performance by numerical experiments.
Keywords Hamiltonian systemsSymplectic integrationVariable step sizesBackward error analysisKepler's problemVerlet scheme
Full text
This document has no fulltext available yet, but you can contact its author by using the form below.
(ISO format)
HAIRER, Ernst. Variable time step integration with symplectic methods. In: Applied Numerical Mathematics, 1997, vol. 25, n° 2-3, p. 219-227. doi: 10.1016/S0168-9274(97)00061-5 https://archive-ouverte.unige.ch/unige:12434

478 hits

0 download


Deposited on : 2010-11-12

Export document
Format :
Citation style :